I have a 7 year old female Great Dane. Back in October 2013 she was diagnosed with dilated cardiomyopathy and atrial flutter. She was put on Diltiazen-120 mg, Digoxin-.25 mg, Furosemide-80 mg, Pimobendan-5 mg and VetMedin- 5 mg (two 1/2 pills). She was already taking Thyroxine-1 1/2 tablets twice a day. All the medication was for twice a day. She keeps going through periods when she will stop eating, which causes her to lose weight. I started taking her to her regular vet as she is closer and is more helpful. We have changed her medication, leaving off the Pimobendan and decreasing the Diltiazen and Digoxin to 1/4 tablet twice a day and the furosemide to 1/2 tablet once a day. We did not change the Vetmedin. So many of her medications have a not eating side effect. Does she really need all of this medication? Are there other medications I could use instead that do not have the not eating side effect?View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.